MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-7368
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "patient had a cortrak ng (nasogastric) [tube] in situ from (b)(6)2025.There were issues with the ng with respect to blockages and difficulties obtaining aspirates from the ng from (b)(6)2025.The ng was blocked on the morning of the (b)(6)2025, but nursing staff managed to get it unblocked in the evening of (b)(6)2025.The ng was confirmed by cxr on (b)(6)2025.On the (b)(6)2025 the feed was commenced but staff nurses noticed soon after that feed was coming from the patient¿s mouth and nose.Feed was held.Ng was removed on (b)(6)2025 and doctor noticed [two]balloons in the tube (one at end of tube (distal end) and one at approximately 20cm." "on (b)(6)2025 a cxr [chest x-ray] from (b)(6)2025 was reviewed by the team intern and artefact was noted in the oesophageal/stomach space.This was confirmed as remanent on an ng tube.Dietitian notified (b)(6)2025.Patient went to endoscopy and had the artefact removed ¿ 35cm piece of ng tube with ballooning.Tube retained." additionally, it was noted the "patient became very unwell but difficult to tell if from broken tube and feed coming out mouth and nose." the patient's current status, "was very unwell but more stable now." sample available.Additional information received (b)(6)2025 it is "unknown if feed went into the lungs, however it is assumed it did.".
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of (b)(6)2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 no cose/investigation findings: inappropriate use.The received sample was not returned with the original packaging.Prior to decontamination, the sample was photographed to show the appearance how it was received.The sample device was examined showing that the tubing returned was the distal portion.The proximal portion (side with the y-connector) was not returned.No other components received as well.Discoloration was also evident.Since only a piece of the tube was received in the lab, damage to the entirety of the tube was confirmed.During cleaning and decontamination, heavy build-up/ discoloration from the outer tubing towards the distal bolus end tip was tried to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the opening (distal end on breaking point).Resistance was felt heavily while flushing, no substances were flushed out of the tube after couple attempts.There was a split/tear identified approximately between 35cm and 36cm marking.The black discoloration started on 20cm marking until the bolus tip (distal end) of the tube.At the marked location, the tubing appeared to have expanded to form a balloon shape which burst in multiple direction causing a separation of the tube into two pieces.The other side of tube was not returned.When manually pressing the tubing, there was thin layer of the material noticed on the ballooned portion of the tube.Breaking point exhibited to have unknown dried foreign material residue.The breaking point exhibited with dried foreign material residue and, when feeling the tubing further down, there was a slight hardened feeling felt on the area.The tubing was cut and opened to inspect the inner surface of tubing walls.From the 35cm marking until bolus end tip, a light brownish substance residue was stuck in the tube.The material residue was cleaned, flushed through with water.After dissection, tubing was inspected and there was no excess embedded material.The root cause of the reported issue seems to be a user related problem since as per the ifu (instructions for use), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube all information reasonably known as of 07-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21646557
Report Number9611594-2025-00053
Device Sequence Number12691154
Product Code KNT
UDI-Device Identifier00350770460826
UDI-Public(01)00350770460826
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-7368
Device Catalogue Number42-7368
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight50 KG